Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2023, 5:02 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts; Providence County, Rhode Island. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2023, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 2, 2023, 5:26 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WUUS51 KBOX 022102
SVRBOX
MAC017-021-027-RIC007-022145-
/O.NEW.KBOX.SV.W.0004.230602T2102Z-230602T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
502 PM EDT Fri Jun 2 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Eastern Worcester County in central Massachusetts...
Southwestern Norfolk County in eastern Massachusetts...
South central Middlesex County in northeastern Massachusetts...
Northeastern Providence County in Rhode Island...
* Until 545 PM EDT.
* At 502 PM EDT, a severe thunderstorm was located over Medway, or
near Milford, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Woonsocket, Cumberland, Franklin, Milford, Walpole, Sharon,
Foxborough, Bellingham, Hopkinton, Holliston, Medway, Medfield,
Norfolk, Wrentham, Blackstone, Plainville, Millis, Upton, Hopedale
and Mendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4217 7158 4226 7137 4208 7115 4196 7145
TIME...MOT...LOC 2102Z 330DEG 8KT 4216 7143
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RM2 follow-up statements
858
WWUS51 KBOX 022120
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
520 PM EDT Fri Jun 2 2023
MAC017-027-022129-
/O.CAN.KBOX.SV.W.0004.000000T0000Z-230602T2145Z/
Worcester MA-Middlesex MA-
520 PM EDT Fri Jun 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORCESTER AND SOUTH
CENTRAL MIDDLESEX COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4215 7130 4207 7120 4197 7144 4208 7150
4208 7149
TIME...MOT...LOC 2119Z 330DEG 8KT 4213 7141
$$
MAC021-RIC007-022145-
/O.CON.KBOX.SV.W.0004.000000T0000Z-230602T2145Z/
Norfolk MA-Providence RI-
520 PM EDT Fri Jun 2 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN NORFOLK AND NORTHERN PROVIDENCE COUNTIES...
At 519 PM EDT, a severe thunderstorm was located over Medway, or near
Franklin, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Woonsocket, Cumberland, Franklin, Walpole, Foxborough, Bellingham,
Norfolk, Wrentham and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 7130 4207 7120 4197 7144 4208 7150
4208 7149
TIME...MOT...LOC 2119Z 330DEG 8KT 4213 7141
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RM878
WWUS51 KBOX 022126
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
526 PM EDT Fri Jun 2 2023
MAC021-RIC007-022136-
/O.CAN.KBOX.SV.W.0004.000000T0000Z-230602T2145Z/
Norfolk MA-Providence RI-
526 PM EDT Fri Jun 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORFOLK AND
NORTHERN PROVIDENCE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4215 7130 4207 7120 4197 7144 4208 7150
4208 7149
TIME...MOT...LOC 2124Z 330DEG 8KT 4212 7140
$$
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:04 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 2, 4:04 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
404 PM EDT Fri Jun 2 2023
.SYNOPSIS...
Near record heat across the interior this afternoon. Scattered
to numerous showers and thunderstorms, mainly impact the
interior this afternoon and early evening. A few of the stronger
storms will contain strong wind gusts, heavy rainfall and small
hail. A strong backdoor cold front moves south across the
region tonight, followed by unseasonably cool weather this
weekend with gusty NE winds and periods of showers, especially
eastern New England. Unsettled weather may linger into early
next week, depending on the location of where low pressure sets
up. A drying trend with moderating temperatures are possible mid
to late next week.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
4 PM Update...
* Thunderstorms into early this evening mainly NW of I-95
* A few storms with strong winds, heavy rain & small hail
Thunderstorms continue to be focused inland northwest of I-95,
especially the high terrain where differential heating and
modest mid level lapse rates coming into play. Much more stable
in the coastal plain given lack of cumulus field. New storms
trying to fire on outflow boundary as of 330 pm across northeast
CT into northwest RI and approaching the I-495 corridor of
northeast MA. Although, convection continues to gravitate
toward the high terrain for the reasons listed above. Thus, not
expecting widespread convection southeast of I-95 this evening.
Inland, very large dew pt depressions /inverted V soundings/
have resulted in isolated wind damage and sufficient instability
for small hail. Slow moving storms also resulting in minor poor
drainage flooding in spots, but given the pulse nature of storm
mode, threat for flash flooding should remain local/isolated.
Otherwise, a warm and somewhat humid early evening ahead.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
4 PM...
* Strong backdoor front yields dramatic temp drop and
accompanied by a chilly and gusty NE wind
Tonight...
Given lack of deep layer shear and only marginal mid level lapse
rates, early evening convection will weaken with sunset and and
transition to more showery weather overnight. Back door front
barrels thru the region with an abrupt wind shift to the NE with
gusts up to 35 mph along the eastern MA coast. Temps will fall
into the 50s but feel-like the 40s with the gusty NE winds.
Saturday...
Good column drying as short wave trough moves across the area.
However low level NE jet may produce scattered showers coming
onshore into eastern MA. Elsewhere, cold pool aloft will
maintain lots of clouds along with the chance of a few light
scattered showers. By no means a washout. The bigger story
tomorrow will be the cold air behind the departing short wave.
925 mb temps fall to +3C to +5C across eastern MA, not as cold
westward into CT and western MA. This combined with lots of
clouds will limit highs to the mid to upper 50s across eastern
MA, but with a gusty NE wind it will feel closer to 50! Dramatic
temp change with two seasons in 24 hrs. Not as chilly westward
with highs in the low 60s across the CT River Valley, but still
cooler than normal.
Given the building seas/rough surf we issued a high surf
advisory for eastern MA. We realize not an ideal beach day
tomorrow, but dangerous conditions for anyone observing the
rough surf from jetties given large breaking waves onto rocks
and other near shore structures.
Saturday night...
Mainly dry but chilly, with lows in the 40s, however feeling
much cooler across southeast MA given gusty NNE winds. This
onshore flow will continue to offer a risk for scattered showers
over southeast MA.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Some improvement in the agreement among model guidance for late this
weekend into early next week, but that is not to say the details are
locked in. The main driver of our forecast will be our location
relative to a mid level cutoff over the North Atlantic. Expecting
this cutoff to eventually rotate offshore towards Tuesday, only to
be replaced by another cutoff rotating into our region from
southeast Canada. This second cutoff then becomes the dominant
feature through the end of the next work week.
Precipitation chances will be highest towards the east coast into
Monday, then transition to a more widespread risk mid week. This is
not to say every day will be a total washout through this portion of
the forecast. The greatest daily risk for showers and possible
thunderstorms will be more towards the late morning into the
afternoon hours.
Temperature-wise, looking at near to below normal high temperatures
across southern New England. Trending warmer though the work week.
Near normal low temperatures expected.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z TAF update:
Thru 00z...moderate confidence, some uncertainty on south and
eastward extent of thunderstorms.
VFR for most terminals. VFR cloud bases and vsbys in -TSRA
across the high terrain of MA/CT. These storms may traverse into
the coastal plain, but likely with less intensity than current
state. Stronger storms inland may contain gusty winds, small
hail and brief heavy downpours. Stratus/fog over ACK should
remain LIFR cigs but VFR vsbys, but then lower to IFR/LIFR
toward and especially after 00z.
Tonight...Moderate confidence.
Deteriorating cigs to IFR from E to W as backdoor front moves
through. Scattered t-storms early, otherwise scattered showers
persisting through the night, greatest coverage in eastern New
Eng. Increasing NE winds overnight with gusts to 25 kt
developing along the coast and 15-20 kt elsewhere.
Saturday...Moderate confidence.
MVFR/IFR conditions in the morning with scattered showers, then
gradually improving to VFR in the afternoon, especially
interior. MVFR persisting across SE New Eng. NE gusts to 25 kt
BOS-PVD corridor and up to 30 kt Cape/Islands.
Saturday night...moderate confidence.
MVFR across southeast MA with low risk of showers. NE winds
15-25 kt becoming north 15-20 KT. Elsewhere, VFR with gusty NE
winds slackening and becoming north.
KBOS Terminal...Moderate confidence in TAF with uncertainty
surrounding if convection makes it to the terminal and at what
intensity. Leaning towards convection approaches KBOS 20-22z but
in a weaken state. Convection weakens 22z and beyond. A strong
cold front will shift winds NE and ceilings will become IFR
between 00Z-03Z
KBDL Terminal...moderate confidence in TAF. TSRA northwest of
the terminal likely reaches KBDL 19z-21z but in a weaken state.
Outlook /Sunday through Wednesday/...
Sunday: VFR. Windy with gusts up to 30 kt. Chance SHRA.
Sunday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SHRA.
Monday: VFR. Breezy. Slight chance SHRA.
Monday Night: VFR. Breezy. Chance SHRA.
Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.
Tuesday Night: VFR. Chance SHRA.
Wednesday: VFR. Chance SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through Saturday night...
Passage of backdoor front this evening, increasing NE winds
will develop with gusts 25-30 kt later tonight through Sat. May
even see a few marginal gale force gusts approaching 35 kt.
Small craft advisories are in effect for all waters. Low risk of
a few early evening thunderstorms near shore. Areas of fog
around Nantucket have thinned at 4 pm but will return after
sunset, before moving offshore with the wind shift to NE late
tonight with the backdoor passage.
Scattered showers Sat and Sat night, but the bigger story will
be the NNE winds 20-30 kt and large/rough seas.
Outlook /Sunday through Wednesday/...
Sunday: Strong winds with gusts up to 30 kt. Rough seas up to
11 ft. Chance of rain showers.
Sunday Night: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Rough seas up to 10 ft. Chance of rain
showers.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain showers.
Monday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Wednesday: Winds less than 25 kt. Chance of rain showers.
&&
.TIDES/COASTAL FLOODING...
High astro tides this weekend (11+ ft MLLW for Boston) combined
with strong NE flow may yield minor coastal flooding for the
eastern MA coastline. The tides of greatest concern are the
Saturday night and Sunday night tides around midnight. There
could be three night tides (Sat night/Sun night and possibly Mon
night) with minor coastal flooding.
&&
.CLIMATE...
Below are record highs for June 2nd.
June 2nd...
BOS...96/1895
PVD...91/1918
BDL...91/1961 - new record today of 94
ORH...89/1892, 1895 and 1920. - tied the record today at 89.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory from 5 AM to 8 PM EDT Saturday for MAZ007-
015-016-019-022-024.
RI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 AM EDT
Sunday for ANZ230-231.
Small Craft Advisory from 2 AM Saturday to 8 AM EDT Sunday for
ANZ232>235-237-254>256.
Small Craft Advisory from 2 AM Saturday to 2 AM EDT Sunday for
ANZ236.
Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
for ANZ250-251.
&&
SYNOPSIS...Belk/Nocera
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Belk
AVIATION...Belk/Nocera
MARINE...Belk/Nocera
TIDES/COASTAL FLOODING...
CLIMATE...SimpsonHazardous weather outlook, Jun 2, 4:25 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 425 PM EDT Fri Jun 2 2023 MAZ007-015-016-019-022-024-032030- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Barnstable MA-Nantucket MA- 425 PM EDT Fri Jun 2 2023 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-014-017-018-020-021-023-RIZ002-004>008-032030- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Dukes MA-Southeast Providence RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 425 PM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-032030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 425 PM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>006-008>012-026-RIZ001-003-032030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA-Northwest Providence RI-Western Kent RI- 425 PM EDT Fri Jun 2 2023 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. A few strong to severe thunderstorms are possible early this evening, with a risk of strong winds, small hail and heavy rain. Storms will dissipate with sunset. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 2, 4:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
414 PM EDT Fri Jun 2 2023
MAZ003-010-011-022100-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
414 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of southeastern
Hampshire, southeastern Franklin and central Hampden Counties through
500 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leverett, or near Amherst, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Springfield, Chicopee, Holyoke, Amherst, Northampton, West
Springfield, Deerfield, Ludlow, South Hadley, Easthampton,
Belchertown, Wilbraham, Palmer, Ware, Monson, Granby, Hadley,
Sunderland, Hatfield and Leverett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4251 7259 4250 7232 4213 7231 4216 7266
TIME...MOT...LOC 2014Z 001DEG 22KT 4244 7248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RMSpecial weather statement, Jun 2, 4:25 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
425 PM EDT Fri Jun 2 2023
MAZ004-005-012-013-022130-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northern Worcester MA-
425 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of east central
Worcester, northwestern Norfolk and south central Middlesex Counties
through 530 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashland, or over Framingham, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Framingham, Marlborough, Natick, Milford, Hudson, Westborough,
Grafton, Sudbury, Ashland, Hopkinton, Northborough, Holliston,
Wayland, Medfield, Southborough, Millis, Upton, Dover, Sherborn and
Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4236 7133 4218 7132 4218 7165 4238 7165
TIME...MOT...LOC 2025Z 088DEG 11KT 4227 7142
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RMSpecial weather statement, Jun 2, 4:32 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
432 PM EDT Fri Jun 2 2023
MAZ005-014-026-022100-
Northwest Middlesex County MA-Central Middlesex County MA-
Southeast Middlesex MA-
432 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of northeastern
Middlesex County through 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chelmsford, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Lowell, Billerica, Woburn, Chelmsford, Lexington, Dracut, Tewksbury,
Burlington, Wilmington, Westford, Acton, Concord, Bedford,
Tyngsborough, Groton, Maynard, Littleton, Lincoln, Carlisle and
Dunstable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4266 7152 4270 7128 4248 7114 4243 7146
TIME...MOT...LOC 2031Z 341DEG 6KT 4261 7137
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RMSpecial weather statement, Jun 2, 4:35 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
435 PM EDT Fri Jun 2 2023
MAZ005-012-013-017-RIZ001-022115-
Southern Worcester MA-Western Norfolk MA-Northern Bristol MA-
Central Middlesex County MA-Northwest Providence RI-
435 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of southeastern
Worcester, southwestern Norfolk, south central Middlesex, western
Bristol and northeastern Providence Counties through 515 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mendon, or near Milford, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Woonsocket, Cumberland, Franklin, North Attleborough, Milford,
Attleboro, Smithfield, Lincoln, Bellingham, Burrillville,
Northbridge, Holliston, Uxbridge, Medway, North Smithfield, Wrentham,
Glocester, Blackstone, Plainville and Upton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4214 7169 4220 7146 4196 7129 4187 7163
TIME...MOT...LOC 2035Z 341DEG 6KT 4211 7155
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RMLocal storm report, Jun 2, 4:43 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
443 PM EDT Fri Jun 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Lightning Spencer 42.24N 71.99W
06/02/2023 Worcester MA Trained Spotter
Church fire due to lighting strike on main
street.
&&Special weather statement, Jun 2, 4:57 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
457 PM EDT Fri Jun 2 2023
MAZ005-012-013-RIZ001-022130-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northwest Providence RI-
457 PM EDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of southeastern
Worcester, southwestern Norfolk, south central Middlesex and northern
Providence Counties through 530 PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Medway, or near Franklin, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Cumberland, Franklin, Milford, Walpole, Sharon, Foxborough,
Bellingham, Holliston, Medway, Medfield, Norfolk, Wrentham,
Plainville, Millis, Hopedale, Mendon, Dover and Sherborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4215 7156 4224 7131 4207 7118 4198 7142
TIME...MOT...LOC 2057Z 330DEG 12KT 4213 7141
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RMThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:40 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jun 2, 1:25 PM EDT | Special Weather Statement | BOX | Hampden | 35 min |
| Jun 2, 1:40 PM EDT | Special Weather Statement | BOX | Worcester | 50 min |
| Jun 2, 2:36 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Jun 2, 3:12 PM EDT | High Surf Advisory | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 3 days |
| Jun 2, 4:05 PM EDT | Special Weather Statement | BOX | Middlesex | 25 min |
| Jun 2, 4:14 PM EDT | Special Weather Statement | BOX | Hampshire | 46 min |
| Jun 2, 4:25 PM EDT | Special Weather Statement | BOX | Middlesex | 65 min |
| Jun 2, 4:32 PM EDT | Special Weather Statement | BOX | Middlesex | 28 min |
| Jun 2, 4:41 PM EDT | Flash Flood Warning | BOX | Middlesex | 94 min |
| Jun 2, 4:57 PM EDT | Special Weather Statement | BOX | Norfolk | 33 min |
| Jun 2, 6:59 PM EDT | Special Weather Statement | BOX | Suffolk | 61 min |
| Jun 2, 7:19 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex | 116 min |
| Jun 2, 3:58 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 32 min |
| Jun 2, 4:35 PM EDT | Special Weather Statement | BOX | Providence | 40 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2023Severe Thunderstorm Warnings in Rhode Island, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.